side effect to pain meds HELP ME PLEASE

Discussion in 'Fibromyalgia Main Forum' started by ladyblueeyes, Dec 22, 2006.

  1. ladyblueeyes

    ladyblueeyes New Member

    OK I AM HAVING PROFUSSING SWEATING ALL THE TIME I MEAN IAM SWEATING ALL THE TIME ITS SO MISERABLE I AM ON OXCODONE 20MG DEMORAL WHICH I HAVE GONE OFF OF AS OF TUESDAY OF THIS WEEK I TALKED TO MY PHARMACITIS AND SHE THINKS ITS THE PAIN MEDS THAT IS CAUSING THIS IAM SO MISERABLE IAM ALSO GOING THUR THE CHANGE OF LIFE BUT FROM EVERYONE I HAVE TALKED TO THAT HAS GONE THRU THE CHANGE HASNT DONE WHAT IAM DOING SO I AM BELIEVING ITS THE PAIN MEDS I HAVE CALLED MY DR HE TOLD ME TO CALL MY GASTRO DR TO SEE IF I CAN GO BACK ON CELEBREX I HAVE A VERY BAD STOMACH AND ITS SO HARD ON ME TO TAKE MEDS WITHOUT THEM HURTING MY STOMACH SO IM AT MY WITS END HAS ANY ONE HERE GONE THRU THIS WITH PAIN MEDS IF SO WHAT HAVE YOU DONE TO GET RID OF THE SWEATING I HAVE BEEN CRYING ALL DAY ITS SO MISERABLE IM GOING NUTS HELP HELP HELP!!!

    THANKS ALOT
    CONNIE
  2. AllWXRider

    AllWXRider New Member

    They are hard on the stomach too.

    My mom has FM, and some heart damage from Celebrex.

    She is using enzymes for the FM/CFS and getting good results. Dr. William Wong N.D. has some good advice for this:
    (EDITED TO REMOVE URL PER RULES)

    My mom takes Walmart's "Rexall"; 200tabs for $7. She started having results at 6 tabs/day.

    She also takes Olive Leaf extract: 500mg 3X day. This helps kill a large number of viruses.
  3. TKE

    TKE New Member

    Most pain meds rip up my stomach too. I was d'xd with gastritis a few years ago. I had to go on a very restricted diet of nothing but meat & veggies for weeks to get my stomach healed. I'm talking plain cooked meat & veggies. No spices, no sauces nothing. I also took 2 Prevacid a day. Finally after 9 weeks of that diet I was able to slowly add foods back in. I now avoid all spices, high acid foods, carbionated soda, greasy foods, gavey, etc, that can cause my stomach to flare. The gastro doc told me no diet was necessary, that the meds would take care of it. NOT! The nurse was the one who told me to go on the diet when I called back to complain the meds weren't helping.

    Once pain meds flare my stomach I have to take Prilosec OTC 2 x a day just to keep it calmed down. I get severe nausea & dizzy spells to the point I feel like I'm gonna pass out sitting down. So I only take pain meds when my pain reaches the point I can't stand it.

    I also went thru major sweating/hot flashes when I started on Lexapro (anti-depressant). I'm talking a hot flash every 15 minutes here! I'm 49 & have been in peri-menopause for over 10 years now. I take nothing for the menopause symptoms. Been toughing it out all these years. I've had hot flashes & night sweats off & on for several years now, but not anywhere like the sweating caused by the Lexapro. I questioned my doc about it & he said once my body adjusts to the med the sweating would get less or stop. It has since slowed down allot now.

    I would suggest dressing in layers & when you get a hot flash remove a layer or two if possible. Carry one of those little fold up paper fans to use in public. I've been able to tough it out dealing with menopause, but many can't. If you're not on any meds perhaps you need something short term. I'd try to look into supplements first tho.

    My Huz, who is 64, had surgical castration due to cancer, which thru him instantly into male menopause, so he also deals with hot flashes & night sweats. We joked with our doc that we're in competition to see who has the most. Too bad we can't harness all this heat & use it to heat our homes/etc with. Talk about global warming!!

    Hang in there.



  4. joyfully

    joyfully New Member

    I woud sweat so profusely that the sweat would drip off of my elbows and chin. My hair would drip sweat in the front.

    I would have such hot flashes that the portion of the eyeglass lens that was closest to my face would FOG UP. I mean total fog. I began wearing my shirts a full size larger so I could hold them away from my body to release the built up heat.

    I'm not saying that it isn't your pain medications; I never had that reaction to pain meds, but it doesn't mean that someone else can't have those reactions. I just wouldn't rule out the change of life.

    I have to get delestrogen injections every month for almost 30 years now. If I'm late getting my shot, my pillows are soaked during the night, and I have to keep changing them out during the night. my hair gets soaked from sweat, my upper lip gets all wet from sweat. It ain't a pretty picture! Oh, it also affects my ability to sleep if I'm late getting my shot.